Jump to content
ACN Latitudes Forums
  • ACN Premium Membership Free Trial

brink

Vyvanse, new symptoms?

Recommended Posts

My son has TS, OCD and ADHD. He is explosive and we're working on that using Dr. Greene's methods.

 

He was recently put on Vyvance and now all of a sudden he is wanering away from our house because he says he has "an unsatisfyable need to explore". Well, we spent the night in a hotel last night and come to find out he wandered out of the room while we were sleeping and was walking around the hallway. He also snuck out on to the patio and was wandering around. The other night I found him standing in the living room, after he had slipped out of his bedroom window.

 

This is getting pretty scary in terms of safety and mental health.

 

He is currently taking Zoloft 100 mg, Seroquel 50 mg am and 25 mg pm and just started Vyvanse 20 mg (being upped to 40 mg today).

 

Any insight would be most appreciated. Please help!

Share this post


Link to post
Share on other sites

Hi Brink

I dont know anything about that med but the situation sounds very serious to me. I have heard reports like that about meds like ambien etc

 

I would highly recommend you ask this question at the Medications forum on NeuroTalk as mrsD and others there may have info for you

http://neurotalk.psychcentral.com/forum72.html

 

 

 

 

My son has TS, OCD and ADHD. He is explosive and we're working on that using Dr. Greene's methods.

 

He was recently put on Vyvance and now all of a sudden he is wanering away from our house because he says he has "an unsatisfyable need to explore". Well, we spent the night in a hotel last night and come to find out he wandered out of the room while we were sleeping and was walking around the hallway. He also snuck out on to the patio and was wandering around. The other night I found him standing in the living room, after he had slipped out of his bedroom window.

 

This is getting pretty scary in terms of safety and mental health.

 

He is currently taking Zoloft 100 mg, Seroquel 50 mg am and 25 mg pm and just started Vyvanse 20 mg (being upped to 40 mg today).

 

Any insight would be most appreciated. Please help!

Share this post


Link to post
Share on other sites

Just wanted to add an update. The doctor originally upped his meds (as in the other post) because she 'wanted better impulse control". Well, boy oh boy was that the WRONG thing to do. We ended up in the ER last night because he basically went crazy. Ranting, pacing, eyes dilated, swearing, angry, climing to the very top of the swing set, jumping off (basically dangerous behavior). He knew this wastn' him. He told me he needed to destroy things so I let him bash up a few bricks in the hopes that it would help (joint compression, anger release in a productive way, etc).

 

Fortunately, he calmed down at the ER and nothing else had to be done, but how sad is it that it took the ER doctor calling his psychiatrist to get her to call us back. We tried calling before we went to the ER and the answering service left messages at all 3 of her contact numbers and she never called us back. I even told them that I needed to talk to someone right away. Since she didn't call back, I called the ER and they told me I should bring him in.

 

This is not improving my opinion of the medical community one single bit.

Share this post


Link to post
Share on other sites

oh Brink I do feel for you

 

we dealt with psychotic episodes induced by meds in my son so I really sympathize

 

maybe time to find a new psych?

 

my prayers are lifted for you and son as I remember how my son was truly terrified of the uncontrolled "crazy" stuff brought on by the meds.

Share this post


Link to post
Share on other sites

I hope things are getting better for you! My son completely lacked impulse control, especially disregard for safety. Vyvanse didn't do us any good. We've been on just about every ADHD med there is over the course of a year and a half. He would also go through cycling of rages, and there was nothing we could do except let him cycle it out. His eyes would be completely dilated as well. We just started seeing a DAN doctor and found out my son has PANDAS. Have you had his Strep B antibodies tested (ASO and AntiDNAse)? Other infections can cause similar issues. If the TS and OCD was sudden onset, you'll especially want to have it checked. Blessings to your family, I know how worrisome and exhausting it is!

 

Just wanted to add an update. The doctor originally upped his meds (as in the other post) because she 'wanted better impulse control". Well, boy oh boy was that the WRONG thing to do. We ended up in the ER last night because he basically went crazy. Ranting, pacing, eyes dilated, swearing, angry, climing to the very top of the swing set, jumping off (basically dangerous behavior). He knew this wastn' him. He told me he needed to destroy things so I let him bash up a few bricks in the hopes that it would help (joint compression, anger release in a productive way, etc).

 

Fortunately, he calmed down at the ER and nothing else had to be done, but how sad is it that it took the ER doctor calling his psychiatrist to get her to call us back. We tried calling before we went to the ER and the answering service left messages at all 3 of her contact numbers and she never called us back. I even told them that I needed to talk to someone right away. Since she didn't call back, I called the ER and they told me I should bring him in.

 

This is not improving my opinion of the medical community one single bit.

Share this post


Link to post
Share on other sites

That if terrible I'm sorry to hear this. Have you heard of Strattera? Its is a adhd add medication that's its own class not a stimulant for ssri. I've use it but it didn't work. Unfortunitly it will have no effect a lot it all depends how you react. The only readon I mention this one is because their are minimal to any side effects with it. Good luck!

Share this post


Link to post
Share on other sites

Potential side effects of Strattera

http://www.rxlist.com/strattera-side-effects-drug-center.htm

 

Again I do need to add a word of caution...different people respond differently to the same medication...what may work well and have little to no side effects for some, can have severe side effects and not much benefit for others.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now



×